Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Psychiatric Topics
Question: im on carbamazapine..is this bipolar?
|flower123 - Sat Nov 07, 2009 6:54 pm|
Im in patient at the moment on a psych ward..im on leave for the weekend.
I was admitted for suicidal ideation.I told them of my 'strange moments' I have had and I have been put on carbamazapine.Im on 40mg of fluoxetine too.the problem is no one has mentioned the word depression let alone bipolar so I don't really know what is going on and feel like its just me or something..
Ive suffered depression a for about 10 years on and off..mostly on,self harm and have been admitted for anorexia twice although Ihavrethat under control now.
just for example the 'strange moments' that I have usually involve the same kind of things,for eg,theother night the tv seemed to go really loud,I looked up and it seemed to be very very bright tothe point I was having to squint,the detail was so interesting andI noticed thingsthat I never would,cant really explain,I was talkking rubbish and on about going to work the next day which is ridic as most the time Iwasnt to kill myself,my eyes tend to dart and I try to rhyme things in my head,theresmore but thats the jist...ive looked up bipolar after looking up my medication and seeing thats what its used for..some things ring true but notthe time scales...my depressions last a long time but my 'strange' moments only last a few hours??
|Debbie Miller, RN - Sun Jan 03, 2010 11:05 pm|
Many of the psychotropic drugs work on the neurotransmitters and these are involved in proper brain function so they treat various psychiatric disorders and the medication itself is not necessarily an indicator of the diagnosis.
You should be able to get information about your diagnosis from your doctor. Just ask what they feel the condition is that is causing your symptoms. Sometimes it can take a while to pinpoint the problem so it could be that you are still being evaluated but you should still be able to get some answers from the staff - you are entitled to information about your health.
|flower123 - Wed Jan 06, 2010 7:26 pm|
Hiya thanks,Im going to ask my gp as am out of hosp now and I don't want to ask the consultant so Im going to ask if any info has been sent over.x
|Debbie Miller, RN - Thu Jan 21, 2010 11:55 am|
You are welcome. Good luck.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.